Alert archive / New York / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 111, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jul 9, 2006, 7:07 PM EDT for Tompkins County, New York. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2006, 7:07 PM EDT (23:07 UTC)
- Expired
- Jul 9, 2006, 8:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Tompkins County, NY
The radar
The Binghamton radar (KBGM), 49 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:25 PM EDT, 4 hours 42 minutes earlier.
Area forecast discussion, Jul 9, 2:25 PM EDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 225 PM EDT SUN JUL 9 2006 .SHORT TERM (TONIGHT - TUESDAY)... WIDELY SCATTERED ACTIVITY ACROSS THE CENTRAL SOUTHERN TIER NORTHEAST INTO THE WESTERN MOHAWK VALLEY. H5 WAVE WILL MOVE ACROSS NORTHERN NEW JERSEY THROUGH EASTERN NEW YORK THIS EVENING AND STEEPEN MID LEVEL LAPSE RATES SLIGHTLY. THIS COMBINED WITH DIURNAL HEATING, WILL KEEP WIDELY SCATTERED CONVECTION GOING THROUGH EARLY EVENING. WILL CONTINUE WITH SLIGHT CHC THROUGH EVENING ACROSS ENTIRE CWA. UPPER LEVEL TROF CURRENTLY OVER LAKE SUPERIOR WILL MOVE TO GEORGIAN BAY BY 12Z MON. AFTER EVENING PERIOD WILL GO DRY UNTIL LATE TONIGHT WHERE LOW CHC POPS SEEM REASONABLE WITH APPROACHING H5 TROF. MONDAY...TODAY WRF SHOWS A MORE NORTHERLY TRACK TO THE UPPER LEVEL TROF WHICH IS MORE IN LINE WITH OTHER SHORT TERM MODELS. DIFFERENCES STILL EXIST WITH TIMING AND POSITION, WRF STILL FURTHER SOUTH AND SLIGHTLY SLOWER THAN GFS, BUT SOLUTIONS ARE MORE SIMILAR. AT THE SURFACE BOUNDARY NOT VERY IMPRESSIVE AND MID LEVEL WINDS SHOW SPEED MAX OF 25-30 KTS AT 700 MB. DUE TO MARGINAL INSTABILITY AND LACK OF STRONG SHEAR (0-3KM 20 KTS), SEVERE WEATHER THREAT LOOKS MINIMAL. BY AFTERNOON WENT LIKELY POPS ALL AREAS BUT FAR SE. MONDAY NIGHT...UPPER LEVEL TROF CONTINUES SLOW PROGRESS EAST WITH BULK OF FORCING GONE BY 06Z. AFTER LIKELY POPS DURING THE EVENING FOR SUSQ/WRN CATSKILLS AND NE PA CUT BACK TO CHC AFTER 01Z THEN DRY AFTER 05Z. TUESDAY...SURFACE HIGH PRESSURE BUILDS DOWN BRIEFLY FROM THE UPPER GREAT LAKES. WITH DECENT LOW LEVEL DRYING UNDER WESTERLY FLOW AND MODEL SOUNDINGS SHOWING MID LEVEL CAP, A DRY DAY WITH PARTLY SUNNY SKIES. MAXES SHOULD REACH THE LOWER 80S MOST PLACES. RRM && .AVIATION (09/18Z TO 10/18Z)... VFR CONDS EXPECTED AGAIN AT ALL TAF SITES. BKN050 CIGS EXPECTED AFTER 20Z WITH CB. ISOLD -TSRA POSSIBLE BUT NOT EXPECTED TO DIRECTLY IMPACT TAF SITES. WINDS SHIFT OUT OF THE SOUTH AFTER 00Z WITH CLDS BECOMING SCTD AFTER SUNSET. APPROACHING CLD FRNT WILL BRING LIGHT SHOWERS TO KITH/KELM AFTER 14Z...THEN BTWN 15-18Z ELSEWHERE. -PB && .LONG RANGE (TUE NIGHT - SUN)... STILL A DISPARITY AMONG WRF/GFS IN THE LONG RANGE. HIGH WILL SHIFT OFF TO THE EAST ON TUE NIGHT. H5 SYSTEM OVERRIDING CENTRAL PLAINS RIDGE WILL BEGIN TO EJECT EAST BY 12Z WED. 12Z WRF DIGS TROF INTO UPPER MIDWEST AND DEEPENS IT VS GFS WHICH IS WEAKER/MORE PROGRESSIVE WITH FEATURE. THUS...ASSOC SFC LOW/WARM FRONT FURTHER EAST PER GFS AND AFFECTS FA STARTING WED MORNING. SOLN WILL LIKELY LIE SOMEWHERE IN THE MIDDLE SO HAVE GONE WITH MODEL BLEND BTWN MAV/MET GUIDANCE. UPPER LOW THEN MOVES VERY SLOWLY TOWARD NORTHEASTERN U.S. THRU FRIDAY WITH ECMWF ABOUT 12 HRS FASTER. WILL LINGER CHC POPS TIL 00Z SAT BEFORE ENDING PCPN. REINFORCING FRONT BEING ADVERTISED FOR SUN BUT WILL LEAVE DRY FOR NOW. -PB && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE.
Hazardous weather outlook, Jul 9, 3:13 AM EDT, 15 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 313 AM EDT SUN JUL 9 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-100715- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 313 AM EDT SUN JUL 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE THIS AFTERNOON. THERE IS A BETTER CHANCE FOR A THUNDERSTORM TONIGHT AS A COLD FRONT DIPS DOWN FROM ONTARIO. SEVERE WEATHER IS NOT EXPECTED. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS WILL BE OVER THE REGION ON MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DJP
In the hours before
Special weather statement, Jul 9, 2:30 PM EDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 230 PM EDT SUN JUL 9 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-100030- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA... COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO... TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON... WILKES-BARRE...HAZLETON...MILFORD...HONESDALE 230 PM EDT SUN JUL 9 2006 ...MORE SHOWERS AND THUNDERSTORMS EXPECTED ON MONDAY... A COLD FRONT APPROACHING FROM THE NORTHWEST WILL BRING SHOWERS AND THUNDERSTORMS TO CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA ON MONDAY. SOME THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL IN A BRIEF PERIOD OF TIME. HOWEVER...WIDESPREAD AMOUNTS WILL ONLY RANGE FROM ONE QUARTER TO ONE HALF INCH. THE HEAVIEST RAINFALL COULD PRODUCE SHARP RISES ON SMALL CREEKS AND STREAMS. MAIN STEM RIVERS SHOULD ONLY EXPERIENCE MINOR RISES OF UP TO ONE FOOT ON MONDAY. FORECAST RAINFALL AMOUNTS INTO MONDAY NIGHT ARE NOT EXPECTED TO CAUSE FLOODING ON AREA RIVERS. PB
Special weather statement, Jul 9, 5:50 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 550 PM EDT SUN JUL 9 2006 PAZ047-092230- LUZERNE PA- 550 PM EDT SUN JUL 9 2006 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR SHICKSHINNY...AND MOVING NORTHEAST AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... SHICKSHINNY AND KOONSVILLE AT 555 PM EDT... LEE AND SLOCUM AT 605 PM EDT... GLEN LYON AND MUHLENBERG AT 615 PM EDT... ALDEN AT 620 PM EDT... PIKES CREEK AND NANTICOKE AT 630 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. JAB
Special weather statement, Jul 9, 6:20 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 620 PM EDT SUN JUL 9 2006 NYZ056-PAZ039-092300- BROOME NY-SUSQUEHANNA PA- 620 PM EDT SUN JUL 9 2006 ...STRONG THUNDERSTORMS MOVING THROUGH THE AREA... * AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR GREAT BEND...AND MOVING NORTH AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... WINDSOR AT 630 PM EDT... EAST WINDSOR AND SANITARIA SPRINGS AT 640 PM EDT... BELDEN AND HARPURSVILLE AT 650 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. A SECOND THUNDERSTORM WAS FOLLOWING THE FIRST. THIS STORM ALSO HAD HEAVY RAIN...SMALL HAIL...AND FREQUENT LIGHTNING. THIS HEAVY RAIN COULD CAUSE MINOR LOCALIZED FLOODING. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
Special weather statement, Jul 9, 6:35 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 635 PM EDT SUN JUL 9 2006 NYZ023>025-092330- CHEMUNG NY-SCHUYLER NY-TOMPKINS NY- 635 PM EDT SUN JUL 9 2006 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR CAYUTA... AND MOVING NORTHEAST AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ALPINE AT 640 PM EDT... NEWFIELD HAMLET AND WEST DANBY AT 710 PM EDT... NEWFIELD AT 715 PM EDT... ENFIELD AT 720 PM EDT... DANBY AT 725 PM EDT... SOUTH HILL AND ITHACA AT 730 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. RAINFALL AMOUNTS COULD BE AROUND 1 INCH IN LESS THAN 1 HOUR.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:58 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Otsego | 44 min |
| Jul 9, 7:36 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna | 54 min |
| Jul 9, 7:53 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Luzerne | 67 min |
Nearby
Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.